Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 12, NWS Lubbock, TX

April 26, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 26, 2008, 2:40 PM CDT for 24 counties in Texas. It took effect at Apr 26, 2008, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 2:40 PM CDT (19:40 UTC)
In effect from
Apr 26, 2008, 7:00 PM CDT
Expired
Apr 27, 2008, 5:00 AM CDT
In force
10 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 261940
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
240 PM CDT SAT APR 26 2008

TXZ021>044-270345-
/O.NEW.KLUB.WI.Y.0012.080427T0200Z-080427T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
240 PM CDT SAT APR 26 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CDT
SUNDAY. 

STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF A
COLD FRONT LATE THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS
BETWEEN 25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE 
STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH 
SUSTAINED SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLUB 261958 AAA
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
258 PM CDT SAT APR 26 2008

TXZ021>044-271000-
/O.CON.KLUB.WI.Y.0012.080427T0200Z-080427T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
258 PM CDT SAT APR 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
CDT SUNDAY. 

STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF
A COLD FRONT LATE THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS
BETWEEN 25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE
STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH
SUSTAINED SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 262225
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT SAT APR 26 2008

TXZ021>044-271000-
/O.EXT.KLUB.WI.Y.0012.080427T0000Z-080427T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
525 PM CDT SAT APR 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING UNTIL 5
AM CDT SUNDAY.

STRONG NORTH TO NORTHEASTERLY WINDS WILL INCREASE IN THE WAKE OF
A COLD FRONT THIS EVENING. BY MIDNIGHT...SUSTAINED SPEEDS BETWEEN
25 AND 35 MPH WILL BE COMMON WITH GUSTS NEAR 55 MPH. THE STRONGEST
WINDS ARE LIKELY TO OCCUR BETWEEN 10 PM AND 3 AM...WITH SUSTAINED
SPEEDS GENERALLY DIMINISHED BY SUNRISE SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 271003
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
503 AM CDT SUN APR 27 2008

TXZ021>044-271115-
/O.EXP.KLUB.WI.Y.0012.000000T0000Z-080427T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
503 AM CDT SUN APR 27 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ACROSS THE REGION HAVE DIMINISHED TO 30 MPH OR LESS AND THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:26 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 26, 12:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1226 PM CDT SAT APR 26 2008

.UPDATE...
DESPITE CLEAR SKIES AS OF MIDDAY...ACTIVE WEATHER IS EXPECTED
TONIGHT.

CURRENT VAPOR IMAGERY DEPICTS INCREASED ENHANCEMENT OVER THE FOUR
CORNERS AS AN ANTICIPATED SHORTWAVE AMPLIFIES WITHIN BROAD SCALE
CYCLONICALLY CURVED FLOW. THIS IS BEGINNING TO BE REFLECTED AT THE
SURFACE WITH THE ONSET OF PRESSURE FALLS OVER MUCH OF THE REGION. AS
A RESULT...SOUTHERLY WINDS HAVE STIFFENED AND A MODIFICATION OF THE
AIRMASS BEHIND YESTERDAY/S FRONT HAS COMMENCED WITH THE 50 DEGREE F
ISODROSOTHERM NOW SPREADING NORTHWARD OVER THE PERMIAN BASIN/
SOUTHERN SOUTH PLAINS PER THE WTM. THUS IT SEEMS CERTAIN THAT
LOWER TO MID 50 DEGREE DEWPOINTS WILL BE OVER THE SOUTHERN ZONES
THIS EVENING IN ADVANCE OF A STRONG COLD FRONT/ PAC NW AIRMASS
RIDGING SOUTHWARD ALONG THE FRONT RANGE.

THESE OBSERVATIONS SUPPORT PREVIOUS SOLUTIONS DEPICTING SCATTERED
CONVECTION DEVELOPING VICINITY THE COLD FRONT/DRYLINE TRIPLE POINT
OVER THE TEXAS PANHANDLE AS FORCING/ASCENT INCREASES IN ADVANCE OF
SAID UA WAVE BY EARLY EVENING. SAME MODELS ADDITIONALLY SUGGEST
CONVECTIVE INITIATION MAY OCCUR SOUTHWARD ALONG THE DRYLINE...WHERE
PROFILES WOULD INITIALLY SUPPORT A FEW ORGANIZED DISCRETE UPDRAFTS/
SUPERCELLS. GENERALLY EXPECT THAT CONVECTION WILL EVOLVE TOWARDS A
MCS AS THE FRONT SURGES SOUTHWARD DURING THE EVENING HOURS. GIVEN
INITIALLY HIGH LCL/S AND DEEPLY MIXED PBL WITHIN MODEST LOW LEVEL
MOISTURE...THE POTENTIAL FOR STRONG STORM SCALE COLD POOLS SHOULD BE
HIGH...AND A RATHER PRONOUNCED THREAT FOR DAMAGING WINDS MAY EVOLVE
AS STORMS PROPAGATE SOUTH-SOUTHEASTWARD WITH THE BOUNDARY...
ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE FA WHERE THE PREFRONTAL
AIRMASS WILL CONTINUE TO IMPROVE.

GUIDANCE ALSO SUGGEST THAT MSLP GRADIENTS WILL BE VERY STRONG
IMMEDIATELY BEHIND THE FROPA. RUC SOLUTIONS DEPICT 50KT BOUNDARY
LAYER WINDS OVER THE NORTHWESTERN SOUTH PLAINS THIS EVENING...AND A
HOST OF NUMERICAL GUIDANCE SHOW SUSTAINED NORTH-NORTHEASTERLY WINDS
APPROACHING/EXCEEDING WIND ADVISORY LEVELS. PLAN TO ISSUE GRADIENT
WIND RELATED HEADLINES LATER THIS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  35  66  33  80 /  20  20   0   0   0
TULIA         70  35  65  35  79 /  30  20   0   0   0
PLAINVIEW     73  38  66  36  79 /  30  30   0   0   0
LEVELLAND     77  38  66  36  81 /  20  30   0   0   0
LUBBOCK       75  41  66  37  80 /  20  40   0   0   0
DENVER CITY   81  43  66  37  81 /  20  30   0   0   0
BROWNFIELD    79  42  66  38  81 /  20  30   0   0   0
CHILDRESS     71  44  68  38  80 /  50  60  10   0   0
SPUR          74  43  66  39  81 /  40  70  10   0   0
ASPERMONT     75  46  68  39  82 /  30  70  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Apr 26, 11:37 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1137 AM CDT SAT APR 26 2008

TXZ021>044-271645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1137 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN
TEXAS PANHANDLE DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
THIS ACTIVITY WILL THEN SPREAD SOUTHWARD OVER PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS THIS EVENING AND OVERNIGHT. SOME
OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. CONDITIONS WILL BE
FAVORABLE FOR A FEW SUPERCELL STORMS INITIALLY...WITH AN EVOLUTION
TOWARD STORM CLUSTERS OR BOW-SHAPED LINEAR COMPLEXES DURING THE
EVENING AND NIGHTTIME HOURS. THE DOMINANT SEVERE WEATHER THREATS
ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...EVEN WITH ANY
INITIAL SUPERCELLS THAT MAY FORM. AS THUNDERSTORMS BECOME MORE
WIDESPREAD ALONG AN ADVANCING COLD FRONT DURING THE MID TO LATE
EVENING...THE POTENTIAL FOR DAMAGING WINDS MAY INCREASE...
ESPECIALLY OVER THE EASTERN HALF OF THE SOUTH PLAINS AND THE
ROLLING PLAINS EAST OF THE CAPROCK ESCARPMENT.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY...
NORTH TO NORTHEASTERLY WINDS ARE EXPECTED TO BE SUSTAINED AT SPEEDS
BETWEEN 25 AND 35 MPH OVER MUCH OF THE OUTLOOK AREA IN THE WAKE A
PASSING COLD FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE
HOURS AROUND MIDNIGHT...WHEN SOME WIND GUSTS NEARH 55 MPH WILL BE
POSSIBLE. THESE WINDS WILL SUBSIDE BEFORE SUNRISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LIGHT FREEZE IS POSSIBLE ACROSS PARTS OF THE WESTERN SOUTH
PLAINS AND SOUTHWEST TEXAS PANHANDLE EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE
THIS AFTERNOON AND TONIGHT. AREA EMERGENCY OFFICIALS SHOULD
PREPARE FOR POSSIBLE WEATHER RELATED PUBLIC IMPACTS...INCLUDING
THE POTENTIAL FOR DAMAGING WINDS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningLUBCrosby52 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.